MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES HR004, S/M ALEXIS ORTHO PROT 5/BX; KGW

APPLIED MEDICAL RESOURCES HR004, S/M ALEXIS ORTHO PROT 5/BX; KGW
Model Number 14
Medical Device Problem Code Material Perforation (2205)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/09/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit was returned for evaluation.Engineering was able to confirm the customer's experience of a torn sheath.Upon observation, engineering noted a clean cut with no stress marks and edges protruding outward.A review of the manufacturing records for the lot number provided reveal that the product passed all quality and manufacturing inspections.The root cause of the tear is most likely the exchange of tools.Some sharp instrument is required to make a tear similar to the one observed.Applied medical will continue to monitor its vigilance system for trends and take appropriate actions as necessary.This report is being filed as a result of a re-review of applied medical complaints received between june 1, 2014 and may 31, 2016.This retrospective review was associated with a quality management system (qms) compliance action plan developed and presented to fda to address an april 10, 2015 warning letter.Applied medical has revised its mdr reporting criteria to be more conservative and has improved complaint handling and mdr reporting processes.The reviews ensured that recent reportable events were appropriately identified and reported to the designated regulatory authority(ies).This report, which represents the initial and final reports combined, is being submitted based on the findings of that retrospective review.In accordance to 21 cfr 803.56, if additional information is obtained which was not known or was not available when this report was submitted, then a supplemental report will be submitted to the fda.
 
Event or Problem Description
Procedure performed unknown - "the alexis tore during the procedure during the hip replacement while using basic ortho instrumentation.This was a trial product, no replacement or credit needed." patient status - okay.

Brand Name
HR004, S/M ALEXIS ORTHO PROT 5/BX
Common Device Name
KGW
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6378872
Report Number2027111-2017-01389
Device Sequence Number552615
Product Code KGW
UDI-Device Identifier00607915123185
UDI-Public(01)00607915123185(17)180818(30)01(10)1253394
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
14
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 03/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/18/2018
Device Model Number14
Device Catalogue Number14
Device Lot Number1253394
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2015
Distributor Facility Aware Date11/10/2015
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2015
Initial Report FDA Received Date03/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
'BASIC ORTHO REPLACEMENT INSTRUMENTATION.'